Michigan, 2005Hail in Michigan, January 12, 2005
January 12, 2005 · NWS GRR · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- $5,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Jan 12, 10:09 PM EST, 31 minutes earlier.
Area forecast discussion, Jan 12, 10:09 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1009 PM EST WED JAN 12 2005
.UPDATE...
SFC ANALYSIS PUTS THE COLD FRONT FROM THE CENTRAL UP SOUTH TO JUST
EAST OF RFD TO NEAR UIN. ITS MAKING SLOW PROGRESS EAST. KGRR-88D
SHOWS A SOLID LINE OF SHOWERS AND THUNDERSTORMS SLOWLY MOVING EAST
THE LEADING EDGE OF THE PCPN IS ALONG A LINE FROM TUSTIN TO MKG.
LATEST RUC IS IN AGREEMENT WITH EARLIER MODELS IN MOVING THE FRONT
THROUGH THE CWA THURSDAY MORNING. I SUSPECT THE FRONT WILL NOT SPEED
UP AND IN FACT MAY SLOW DOWN A BIT. THE UPPER JET IS PROGGED TO
REMAIN PARALLEL TO THE FRONT THROUGH THE OVERNIGHT HOURS. IN
ADDITION THE WINCHESTER IL PROFILER SHOWS SOME BACKING IN THE LOWER
LEVELS WHICH ALSO SUGGESTS A SLIGHTLY SLOWER MOVEMENT. RAIN MAY BE
HEAVY OVERNIGHT...PWATS ARE OVER AN INCH. BUFKIT SHOWS A
DECREASINGLY IMPRESSIVE HODOGRAPH OVERNIGHT WHICH SUGGESTS THAT THE
POTENTIAL FOR SEVERE WINDS WILL DIMINISH OVERNIGHT. WILL GO WITH CAT
POPS FOR TSRA AND MENTION PATCHY DENSE FOG. WOODED AREAS STILL HAVE
SOME SNOW LEFT AND VISIBILITIES FALL TO A FEW FEET IN THOSE AREAS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES....
FLOOD WATCH IN EFFECT THROUGH FRIDAY FOR OUR ENTIRE CWA.
&&
93
Hazardous weather outlook, Jan 12, 6:35 PM EST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
635 PM EST WED JAN 12 2005
LMZ843>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-131100-
ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA-
ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON-
NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN-
GRAND HAVEN TO WHITEHALL MI-HOLLAND TO GRAND HAVEN MI-
NEW BUFFALO MI TO ST JOSEPH MI-PENTWATER TO MANISTEE MI-
SOUTH HAVEN TO HOLLAND MI-ST JOSEPH TO SOUTH HAVEN MI-
WHITEHALL TO PENTWATER MI-
635 PM EST WED JAN 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TONIGHT
PATCHY DENSE FOG WILL BE ACROSS SOUTHWEST MICHIGAN THIS EVENING AS
WARM AIR CONTINUES TO MOVE OVER THE SNOW. IN AREAS WHERE WINDS DIE
DOWN...THE VISIBILITY WILL DROP TO NEAR ZERO. THE FOG SHOULD BEGIN
TO DISSIPATE AS WINDS PICK UP AND RAIN MOVES IN AFTER MIDNIGHT.
A COLD FRONT MOVING THROUGH BETWEEN MIDNIGHT AND 4 AM WILL BRING
RAIN AND A FEW THUNDERSTORMS. STRONG WINDS WITH GUSTS TO 50 MPH ARE
POSSIBLE. EXPECT AT LEST A HALF INCH OF RAIN BETWEEN MIDNIGHT AND
SUNRISE THURSDAY FROM THESE STORMS. MANY LOCATIONS COULD SEE OVER AN
INCH OF RAINFALL. THIS HEAVY RAINFALL COMBINED WITH SNOWMELT TO
CAUSE SOME FLOODING OF AREA STREAMS...CREEKS...RIVERS...AND LOW
LYING AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE THREAT OF HEAVY RAIN AND THUNDERSTORMS WILL LINGER INTO THURSDAY
MORNING FROM ALMA TO JACKSON. FURTHER WEST...FROM GRAND RAPIDS AND
KALAMAZOO TO LANSING...SNOW SHOWERS ARE EXPECTED DURING THE MORNING.
THE FLOODING THREAT WILL CONTINUE INTO THE AFTERNOON HOURS FROM THE
EXCESSIVE RUNOFF.
BITTER COLD ARCTIC AIR WILL GRIP THE AREA FROM THURSDAY NIGHT INTO
EARLY NEXT WEEK. SCATTERED LAKE EFFECT SNOW SHOWERS CAN BE
EXPECTED... AND THERE MAY SOME ACCUMULATIONS IN THE SNOW BELTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
OSTUNO
Hail, Newaygo
- When
- January 12, 10:40 PM EST
- Where
- Newaygo County, Fremont
- Measured
- 0.88 in hail
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.467, -85.950
An isolated January severe thunderstorm produced seven eighths inch diameter hail in Fremont (Newaygo county). The report was received from local area law enforcement.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Arkansas, January 12, 20052 deaths · 13 injured · $3.0 million · F3 · 1 event
- Tornado in Louisiana, January 12, 200512 injured · $4.0 million · F2 · 1 event
- Avalanche in Washington, January 12, 20051 death · 1 injured · 1 event
- Flash Flood and Flood in Missouri, January 12 to 13, 20051 death · 2 events
- Dense Fog in Indiana, January 12, 2005$420,000 · 20 events
- Flash Flooding and Damaging Winds in Illinois, January 12 to 13, 2005$379,000 · 60 kt wind · 21 events
- Tornado in Missouri, January 12, 2005$300,000 · F1 · 1 event
- Flash Flooding and Damaging Winds in Arkansas, January 12, 20051 injured · $250,000 · 70 kt wind · 7 events
- Dense Fog in Ohio, January 12, 2005$150,000 · 7 events
- Tornado in Missouri, January 12, 2005$100,000 · F0 · 1 event
- Winter Weather in Vermont, January 12, 2005$50,000 · 10 events
- Flash Flooding and Hail in Oklahoma, January 12, 2005$50,000 · 1.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438445.